Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 177, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2001, 4:57 PM EDT for Brantley County, Camden County, Georgia. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2001, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 7, 2001, 6:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Brantley County, GA, Camden County, GA
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:58 PM EDT | Hail 0.75 | Hortense, GA | |
| Jul 7, 4:59 PM EDT | Hail 0.75 | Harriets Bluff, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT JUL 07 2001 PUBLIC...MODELS AGREE ON PUSHING SFC RIDGE WELL TO THE S OF FL PENINSULA AS UPR LVL HI OVER CNTRL US NUDGES EWD AND AMPLIFIES UPR TROF OFF THE ERN SEABOARD...WHICH WILL ALLOW FOR SOME OF THE HEAT ACRS THE SRN US TO MOVE INTO THE AREA UNDER LLVL W TO SW FLOW. HEAT INDICES WL RANGE FM 100 TO 105 SUN AND MON...AND HV ADDED TO ZFP...WITH SOME SCATTERED MAX TEMPS IN THE UPR 90S BOTH DAYS. UPR LVL FLOW FM THE NW ARND THE UPR RDG WL MAKE FOR HARD TO TIME EMBEDDED S/W'S...BUT MODELS AGREE ON INCRG PW'S TO JUST OVER 2 INCHES BY MON. WL ADD DIURNAL FLAVOR TO ZFP FOR AFTN/EVE TSTMS BUT WOULD NOT BE SUPRISED IF MCC/MCS MOVES FM TN VLY INTO FCST AREA OVERNIGHT SUN NGT...BUT TOO FAR OUT TO PEG THIS. WL HAV 30-40% POPS ON SUN AND 40-60% POPS ON MON...WITH THE HIEST ACRS NE FL. SFC TROF AMPLIFYING DOWN E COAST INTO NE FL...MAY NOT ALLOW A SEA BREEZE TO FORM ON MON...SO WL BE HOT RIGHT OUT TO THE COAST. MARINE...WINDS GENLY ELY ARND 10 KTS WITH SEAS RUNNING 2 TO 4 FEET. MAJOR CHG IN THE NXT COUPLE OF DAYS WL BE INCRG SW FLOW WHICH WL BUILD OFFSHORE SEAS TO 5 FT BY MONDAY AND POSSIBLY 6 FT TUE AND WED. FIRE WX...NO HEADLINES. PRELIM AMG 70/95/72/95 2334 SSI 75/92/76/92 2345 JAX 72/94/74/94 2345 GNV 71/93/72/92 2436 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...HESS. FIRE WX/AVIATION...CARROLL.
In the hours before
Special weather statement, Jul 7, 11:20 AM EDT, 5 hours 37 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT SAT JUL 07 2001 ...SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY... ...SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY OVER THE INTERIOR SECTIONS. THE STORMS WILL DRIFT SLOWLY SOUTH WHEN THEY DEVELOP. HAIL...WIND GUSTS OF 45 MPH...AND FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST STORMS. DUE TO THE SLOW MOTION OF THE THUNDERSTORMS...HEAVY DOWNPOURS ARE LIKELY. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION...IN THE LATE AFTERNOON AND EVENING. DUE TO EAST SWELLS...A DEVELOPING ONSHORE SEA BREEZE...AND AN OUTGOING TIDE...THERE IS A SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES TODAY. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.